With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I know we have a list of "To Much To Little" it shows us the highs and to lows of estrogen and progesterone but I thought it might be helpful to others, especially myself to see how others feel when their symptoms are high or low. We are all different and some of the symptoms on the list are the same on the estrogen and progesterone list. So here goes, things I've noticed with myself in trying to find a good medium balance.
Low Estrogen....I have the following:
My body aches all over, muscles and joints
Carpal tunnel is worse
My scalp itches terribly
My skin itches/crawls all over
High Estrogen: I have the following:
Don't think I've been there
Low Progesterone: I have the following:
feelings of sadness/crying
possibly painful joints/muscles
Right now I am on the very low side of estrogen and progesterone. I just started using compounded hormones from a compounding pharmacy so I'm hoping to get lined out soon. Hope this post helps some determine wheither they are high or low in either estrogen or progesterone.
Hi, kkg: Wow, you hit a lot of my symptoms right on. What type of compounded hormones are you using right now? I'm presently using the patch by estradot which is same as the vivelle patch. I'm still not balanced. 4 months post op........luv and hugs
WOW! Great list. When my estrogen is low I have most of the symptoms you listed--and my hands and feet swell and are hot. Does anyone else have this problem??
I have a really hard time telling whether my problems are low estrogen or low progesterone. How do YOU tell the difference? It is such a fine balance and it seems so HARD to get it right!!
Some list, you make me feel like I'm not in this jungle alone!
As I try to balance my hormones I look back to see which weeks during my monthly cycle how I felt.
The first week after a period our body is incressig in estrogen and slower in progesterone. By the second week our estrogen is the highest and by the thrid week progestrone hits its high. Then we have our periods. So during those three weeks how did the hormones react in your body? For me I had only one great day a month and that was when my estrogen was at its highest and the worst when the progesterone was the highest And I felt bad through all my pregancies when progesterone is the domant hormone.
I'm finding that with hrt my reaction is the same as how my body reacted to my normal overy production.
The testostrone is new for me!!! I wish I had my levels check when I was younger. I have never had so much energy and sex drive.
Thought your info was really informative. How did you go about getting a Doctor to get you on a compound hormone therapy?
My friend and I are trying to see how to go about doing this. My gynecologist just says that is just what happens when you have a hysterectomy. My problem is the weight gain!!!! I was in sz 5-6 before my surgery and now I am in size 12-14. I can't stand it and I search all the time of what I should do to get my body back to normal.. I think thats what makes us feel depressed!!! I was on the patch for 1 year and went off of it cause I thought it would help the weight gain, but still no weight loss. It seems like it is all in the middle, and my boobs. Please respond, because I really want to do something.
Thanks so much.
Hi Sisters...Glad you liked the post. Thought it might help others sort out some of these symptom. Like the itchy scalp, being a big sign of low estrogen for me.
LittleVixen. Right now I'm on Biestrogen 5mg and Progesterone 100 mg. I've only been on it 8 days and am feeling really bad. I've also been on compounded testosterone cream now for about 8 mo. Body aches, itchy scalp, water weight, headache etc. Called the compounding pharmacy guy and we talked. He said to try adding my estradoil .5 and see if I feel better in a few days. If not, up it to .1. I was currently taking 2mg of estrodiol when I switched to the compounded. It's just a trial and error game. I wondering if the progestrone is a little to much for me also. Wondering what dosage others take compounded????
dancing fool..hard to balance you bet. Especially when you have thyroid problems..lol..never ending saga.
Weezy....that was a great explantion of the mo cycle. I always felt soooo good right after my period. And so terrible right before and the first couple of days. So having my estrogen level on the higher side is what I'm aiming for. Yeah I wonder if your testrone levels go up and down also. Cause right after my period, well, lets say I was very frisky. Couldn't wait for some loving. Now I don't have that at all. And I'm taking compounded testosterone cream..oh boy..lol I do the same thing as you. Try and remember how I felt during different time of the mo. That's my goal. To get as close as I can of how I felt right after my period. Good luck to you.
Hi Cindy....I was lucky and had a PA, who is my female Dr. who encourages and works with a compounding guy. It's 30 miles away, but worth the trip if this works. I gained weight 25 lbs, after my TAH last Feb. but not due to hormones. I had other health issues that I had to take dexamethasone, cortizone, for about 2 mo. gained it all then. Been off of it for about 6 wks now and I've lost about 12 lbs. But can't seem to shake the rest off. I now have the inner tube tire roll that I never had before. I understand that's where alot of fat will accumlate if your low on estrogen. So hopefully finding the right balance will take the weight off. What type of meds are you taking now?
I am trying to figure out after reading this, Then what am i low in ,
My biggest problems are Hot Flashes, Brain Fog, For now. All the others have seened to left me alone for now, oh, except for the Anxiety,
I have no idea if I am high or low, just that I am itching like crazy and am always anxious and panicky.
I have gained a few (more like 20 lbs in 6 months also).
Other than that no symptoms, but this itching is making me batty!
I have all the symptoms of low oestrogen, exactly as you've described, and some symptoms of low progesterone, although I don't think its too low at present!
I do have a huge knot/feeling of a big brick in my stomach most of the time, is this a symptom of anxiety?
I'm on cipralex (lexapro) 10mg daily, and now on 1mg oestradiol daily, which has relieved most of the symptoms you have listed, but I just can't get rid of the feeling of a lump in my tummy, has anyone any suggestions for that?
Good morning kkg: Did you have a blood test or saliva test to see where your hormones are at? I have a doctors appt. on Tues., so I think I am going to request getting a blood panel done just to see where I'm at. I can't tell one day to the next if I'm too low or too high. This gets really frustrating after awhile.
I have trouble even spelling and thinking these days. What a drag! I just want to have myself back again. What I felt like prior to surgery is no comparison to how I feel now. Wish I would have been more informed before the surgery was done.
Surgeon said I would be much better off and feel better after my surgery. Ya right!!! He should be in my shoes!
Hope to get balance very soon. Thanks for your post Kim.....love and hugs to all